Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 25, NWS Little Rock, AR

May 4, 2021Desha County, Drew County, Arkansas

NWS Little Rock, AR issued this flash flood warning at May 4, 2021, 12:44 PM CDT for Desha County, Drew County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 12:44 PM CDT (17:44 UTC)
Expired
May 4, 2021, 3:45 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Desha County, AR, Drew County, AR

The radar

The Little Rock radar (KLZK), 160 km from the middle of the area, began a volume at 17:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 5.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-373 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

507 
WGUS54 KLZK 041744
FFWLZK
ARC041-043-042045-
/O.NEW.KLZK.FF.W.0025.210504T1744Z-210504T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1244 PM CDT Tue May 4 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Southern Desha County in southeastern Arkansas...
  Southern Drew County in southeastern Arkansas...

* Until 345 PM CDT.

* At 1242 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Some locations have already 
  picked up one to two inches of rain. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses, as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Rohwer, Arkansas City, Tillar, McGehee, Ladelle, Lucca Landing, 
  Jersey Point, Prairie Grove, Reed, Jerome, Baxter, Collins, 
  Masonville, Enon, McArthur, Lacey, New Hope in Drew County and 
  Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3349 9198 3360 9173 3385 9107 3379 9102
      3377 9103 3378 9113 3375 9114 3371 9113
      3371 9105 3367 9105 3365 9110 3371 9116
      3369 9123 3360 9113 3356 9124 3352 9125
      3356 9135 3356 9145 3339 9146 3340 9198

FLASH FLOOD...RADAR INDICATED

$$

46
1 follow-up statement
431 
WGUS74 KLZK 041914
FFSLZK

Flash Flood Statement
National Weather Service Little Rock AR
214 PM CDT Tue May 4 2021

ARC041-043-042045-
/O.CON.KLZK.FF.W.0025.000000T0000Z-210504T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Desha AR-Drew AR-
214 PM CDT Tue May 4 2021

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 345 PM CDT THIS 
AFTERNOON FOR SOUTHERN DESHA AND SOUTHEASTERN DREW COUNTIES...

At 206 PM CDT, while rain continued across the warned area, 
torrential downpours associated with thunderstorms was exiting to 
the east. Even so, it will take some time for any high water to 
runoff. The radar estimated two to more than three inches of rain in 
places from Jerome to McGehee, Halley, and Arkansas City.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Doppler radar.

IMPACT...Flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other
         drainage and low lying areas.

Some locations that will experience flash flooding include...
  Arkansas City, McGehee, Lucca Landing, Jersey Point, Prairie 
  Grove, Jerome, Baxter, Masonville, McArthur and Collins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3347 9178 3385 9107 3379 9102 3377 9103
      3378 9113 3372 9115 3371 9112 3371 9105
      3367 9105 3365 9110 3371 9116 3369 9123
      3365 9122 3360 9113 3356 9124 3352 9125
      3356 9135 3356 9145 3339 9146 3340 9182

FLASH FLOOD...RADAR INDICATED

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at May 4, 12:35 PM CDT, 9 minutes earlier.

Area forecast discussion, May 4, 12:35 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
1235 PM CDT Tue May 4 2021

.UPDATE...
Numerous thunderstorms have moved into south central and
southeast sections of the forecast area. Conditions are quite
unstable in this area, with >= 3000 j/kg of MLCAPE indicated.
Also, instability analysis indicates some recovery has occurred
across central sections of the forecast area. Surface boundary
approaching this area may be able to promote scattered convection
through mid afternoon.

55

&&

.AVIATION...
Thunderstorms will continue to affect extreme sections of the
forecast area through 21z. MVFR ceilings expected across the
northwest half of the forecast area through 05/00z.

55

&&

.PREV DISCUSSION...(ISSUED 655 AM CDT Tue May 4 2021)
AVIATION...04/12Z TAF CYCLE

Wide range of flight conds acrs the FA this mrng aft overnight
convection. Low clouds/patchy fog are producing mainly MVFR/IFR
conds at most sites. Rain chcs wl return later this mrng as the
last upr lvl impulse passes acrs the FA. Majority of the
convectionwl be acrs the SE half of the area later this mrng and
this aftn. Lingering front ovr the AR wl finally shift to the SE
by late today. Drier air wl advect into the region tngt with VFR
conds returning. /44/

PREV DISCUSSION...(ISSUED 445 AM CDT Tue May 4 2021)
SHORT TERM...Today Through Wednesday Night

Last of this round of strong/svr storms wl cont to shift to the NE
out of our FA before daybreak. Sfc low pressure was noted ovr far SE
OK this mrng, with an assocd sfc bndry extending to the northeast
into SE MO. Temps mainly in the 60s were noted behind the bndry in
the rain-cooler airmass, with 70s still observed ovr SE AR.

Looks like we wl see an lull in overall rain coverage this mrng as
we wl be in between upr lvl impulses. Any residual precip is
expected to be concentrated ovr NW and SE AR this mrng. By this
aftn, the last upr shrtwv wl track acrs the region. This feature wl
interact with sfc bndry to bring another round of convection to
mainly the SE half AR, where the warmer and more unstable conds wl
exist. Cannot rule out some strong/svr storms in that area this
aftn, with the greater threat to the E of our FA.

Other than some lingering small PoPs ovr Ern AR early this evening,
drier and cooler weather wl finally return for the rest of the PD.
Many locations today wl see their highs occur early in the day. Max
temps on Wed wl be a bit below normal, ranging fm the upper 60s to
the mid 70s. Lows wl generally range fm the 40s to the mid 50s.

LONG TERM...Thursday Through Monday

To begin the period, the nations mid-section will lie beneath
northwesterly flow sandwiched between stout ridging over the
Intermountain West and weak troughing over the TN Valley. The ridge
will slowly break down through Friday and the pattern will become
quasi-zonal. Heading into the weekend, long range guidance suggest
slight unsettled pattern setting up across the Southern Plains.

At the surface, high pressure will move towards the Southern MS-
Valley Thursday and Friday. By Saturday, the surface flow will
transition from northerly to southerly and moisture will quickly
rebound locally. Over the weekend, long range guidance indicates a
surface boundary may set up over northern AR/ southern MO and
provide a focus for additional rounds of showers and thunderstorms.
At this point, limited upper level support via quasi-zonal flow will
potentially reduce PoP chances late in the period, thus PoPs are on
the lower side for now until confidence increases in overall
evolution/location of the surface boundaries.

Temperatures during the period will largely be on par for what is
expected this time of year. Initially temperatures will be cool in
the wake of a frontal passage. Lows will begin in the 40s and 50s
with highs in the 70s but will modify through the week becoming 60s
for lows and upper 70s to upper 80s for highs by the weekend into
Monday.

&&

.LZK Watches/Warnings/Advisories...NONE.
&&
Hazardous weather outlook, May 4, 11:30 AM CDT, 1 hour 14 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Little Rock AR
1130 AM CDT Tue May 4 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-051000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
1130 AM CDT Tue May 4 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Thunderstorms are to affect mainly southeast sections of the
forecast area through late afternoon.. The main threat with these
thunderstorms will again be damaging winds and large hail.
Isolated tornadoes will be possible.

Cooler and drier conditions will return by tonight as high
pressure settles into the region.

.DAYS TWO THROUGH SEVEN...Wednesday Through Monday

Thunderstorms return to the forecast for the upcoming weekend.
Severe weather chances appear low at this time, but locally heavy
rainfall may develop.

.Spotter Information Statement...

Spotter activation may be needed this afternoon.

&&

Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.

55

In the hours before

Local storm report, May 4, 8:28 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
828 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 AM     TSTM WND DMG     1 SW ANTOINE            34.02N  93.43W
05/04/2021                   PIKE               AR   CO-OP OBSERVER

            CO-OP REPORTER CALLED IN THAT THEY HAD MULTIPLE TREES
            BLOWN DOWN FROM STORMS OVERNIGHT.

&&

EVENT NUMBER LZK2100608

JBC
Local storm report, May 4, 9:38 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
938 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 PM     TSTM WND DMG     1 NE HARRISON           36.25N  93.11W
05/03/2021                   BOONE              AR   COUNTY OFFICIAL

            COUNTY JUDGE REPORTED TREES AND POWER LINES DOWN.

&&

EVENT NUMBER LZK2100609

JBC
Local storm report, May 4, 9:44 AM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
944 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 AM     TSTM WND DMG     PERRYVILLE              35.01N  92.80W
05/04/2021                   PERRY              AR   SOCIAL MEDIA

            SOCIAL MEDIA PICTURE OF LARGE TREE DOWN IN DOWNTOWN
            PERRYVILLE, AR.

&&

EVENT NUMBER LZK2100610

JBC
Local storm report, May 4, 10:04 AM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1004 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0206 AM     TSTM WND DMG     PERRYVILLE              35.01N  92.80W
05/04/2021                   PERRY              AR   SOCIAL MEDIA

            SOCIAL MEDIA PICTURE OF LARGE TREE DOWN IN DOWNTOWN
            PERRYVILLE, AR.

&&

CORRECTED EVENT TIME

EVENT NUMBER LZK2100610

JBC
Local storm report, May 4, 11:33 AM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1133 AM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 AM     TSTM WND DMG     CADDO GAP               34.40N  93.62W
05/04/2021                   MONTGOMERY         AR   CO-OP OBSERVER

            CO-OP OBSERVER SAID A COUNTY JUDGE CALLED THEM AND SAID
            THERE WERE MULTIPLE TREES DOWN AROUND SE MONTGOMERY
            COUNTY, AR.

&&

EVENT NUMBER LZK2100611

JBC

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:03 PM CDTRiver Flood AdvisoryLZKPerry48 hr
May 3, 9:30 PM CDTSpecial Weather StatementLZKScott45 min
May 3, 10:05 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton40 min
May 3, 10:14 PM CDTSevere Thunderstorm WarningLZKPolk46 min
May 3, 10:17 PM CDTSevere Thunderstorm WarningLZKBoone43 min
May 3, 10:28 PM CDTSevere Thunderstorm WarningLZKLogan, Scott47 min
May 3, 10:29 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell46 min
May 3, 10:38 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton, Pope, Searcy52 min
May 3, 10:39 PM CDTSevere Thunderstorm WarningLZKPolk, Scott51 min
May 3, 10:56 PM CDTSevere Thunderstorm WarningLZKLogan, Montgomery, Polk, Scott49 min
May 3, 10:58 PM CDTSevere Thunderstorm WarningLZKBoone, Marion23 min
May 3, 11:00 PM CDTSevere Thunderstorm WarningLZKYell10 min
May 3, 11:03 PM CDTSevere Thunderstorm WarningLZKBoone, Marion, Newton, Searcy27 min
May 3, 11:13 PM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Pope, Van Buren47 min
May 3, 11:13 PM CDTSevere Thunderstorm WarningLZKLogan, Yell23 min
May 3, 11:23 PM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell37 min
May 3, 11:24 PM CDTSevere Thunderstorm WarningLZKBaxter, Boone, Marion, Newton, Pope, Searcy and 2 more51 min
May 3, 11:30 PM CDTSpecial Weather StatementLZKPolk45 min
May 3, 11:31 PM CDTSevere Thunderstorm WarningLZKPope, Yell29 min
May 3, 11:34 PM CDTSevere Thunderstorm WarningLZKYell29 min
May 3, 11:41 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope, Yell21 min
May 3, 11:46 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk, Scott44 min
May 3, 11:52 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell27 min
May 3, 11:55 PM CDTSevere Thunderstorm WarningLZKCleburne, Conway, Stone, Van Buren50 min
May 4, 12:05 AM CDTSevere Thunderstorm WarningLZKMontgomery, Scott, Yell19 min
May 4, 12:10 AM CDTSevere Thunderstorm WarningLZKBaxter, Fulton, Izard, Marion, Searcy, Stone35 min
May 4, 12:15 AM CDTSevere Thunderstorm WarningLZKPolk45 min
May 4, 12:18 AM CDTSpecial Weather StatementLZKConway, Faulkner, Perry, Yell42 min
May 4, 12:40 AM CDTSevere Thunderstorm WarningLZKMontgomery, Polk26 min
May 4, 12:44 AM CDTSpecial Weather StatementLZKLawrence46 min
May 4, 12:45 AM CDTSpecial Weather StatementLZKCleburne, Fulton, Independence, Izard, Sharp45 min
May 4, 12:45 AM CDTSevere Thunderstorm WarningLZKMontgomery, Pike45 min
May 4, 12:59 AM CDTSevere Thunderstorm WarningLZKLawrence, Randolph31 min
May 4, 1:06 AM CDTSpecial Weather StatementLZKMontgomery, Yell39 min
May 4, 1:06 AM CDTSevere Thunderstorm WarningLZKCleburne, Independence, Jackson, Lawrence, Sharp39 min
May 4, 1:08 AM CDTSevere Thunderstorm WarningLZKClark, Garland, Hot Spring, Montgomery, Pike52 min
May 4, 1:21 AM CDTSpecial Weather StatementLZKRandolph39 min
May 4, 1:23 AM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Yell52 min
May 4, 1:31 AM CDTSevere Thunderstorm WarningLZKGarland, Montgomery, Perry, Saline44 min
May 4, 1:32 AM CDTSevere Thunderstorm WarningLZKLawrence, Randolph, Sharp43 min
May 4, 1:41 AM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring, Saline34 min
May 4, 1:43 AM CDTSpecial Weather StatementLZKJackson47 min
May 4, 2:03 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Garland, Hot Spring, Perry, Pope and 2 more42 min
May 4, 2:18 AM CDTSevere Thunderstorm WarningLZKConway, Faulkner, Lonoke, Pulaski, Saline, White42 min
May 4, 2:37 AM CDTSevere Thunderstorm WarningLZKLonoke, Prairie, White38 min
May 4, 2:58 AM CDTSevere Thunderstorm WarningLZKLonoke, Monroe, Prairie, Woodruff32 min
May 4, 3:07 AM CDTSevere Thunderstorm WarningLZKLonoke, Prairie14 min
May 4, 10:05 AM CDTRiver Flood AdvisoryLZKLawrence, Randolph21 hr
May 4, 11:43 AM CDTSevere Thunderstorm WarningLZKDesha, Drew62 min
May 4, 4:15 PM CDTSpecial Weather StatementLZKIndependence30 min
May 4, 4:38 PM CDTSpecial Weather StatementLZKJackson37 min
May 4, 5:04 PM CDTSpecial Weather StatementLZKLawrence41 min
May 4, 5:06 PM CDTSpecial Weather StatementLZKJackson39 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.